Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 15, NWS Albany, NY

July 25, 2006Fulton County, New York

NWS Albany, NY issued this flash flood warning at Jul 25, 2006, 7:31 PM EDT for Fulton County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 7:31 PM EDT (23:31 UTC)
Expired
Jul 25, 2006, 10:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Fulton County, NY

The radar

The Albany radar (KENX), 77 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 252334
FFWALY
NYC035-260230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
731 PM EDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK

* UNTIL 1030 PM EDT

* THUNDERSTORMS PRODUCING VERY HEAVY DOWNPOURS MOVED EAST ACROSS 
  THE NORTHWESTERN FULTON COUNTY. SO FAR THIS EVENING 1 TO 2 
  INCHES OF RAIN HAS ALREADY FALLEN. ADDITIONAL SHOWERS AND 
  THUNDERSTORMS WILL MOVE OVER THE AREA AGAIN THIS EVENING DUMPING   
  ADDITIONAL  1 TO POSSIBLY 3 INCHES. THE FOLLOWING CREEKS AND  
  BROOKS WILL BE AFFECTED THE EAST CANADA CREEK...NORTH    
  CREEK...MOOSE CREEK AND STONY BROOK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4305 7477 4310 7450 4324 7418 4325 7454
      4330 7480

$$

SNYDER/IA
1 follow-up statement
000 
WGUS71 KALY 260048
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
847 PM EDT TUE JUL 25 2006

NYC035-260230-
FULTON NY-
847 PM EDT TUE JUL 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN FULTON COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE VERY HEAVY 
RAINS HAVE FALLEN ACROSS THE NORTHWEST PORTION OF FULTON COUNTY THIS 
EVENING. THREE TO AROUND 5 INCHES OF RAIN HAS FALLEN OVER THE 
FOLLOWING BASINS...EAST CANADA CREEK...NORTH CREEK...MOOSE  
CREEK...AYERS CREEK AND STONY BROOK. AN ADDITIONAL 1 TO 2 INCHES IS 
POSSIBLE BEFORE THE STORMS FINALLY WEAKEN. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS WILL FLOOD.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.


LAT...LON 4305 7477 4310 7450 4324 7418 4325 7454
      4330 7480

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:15 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 25, 4:15 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT TUE JUL 25 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...HOT AND HUMID
RETURNING TO REGION AS RIDGE HAS SHIFTED OFFSHORE AND RETURN FLOW
BRINGING INCREASING WARMTH AND HUMIDITY. SHORT WAVES WILL BE MOVING
THROUGH MEAN FLOW AND WITH INCREASED HUMIDITY LEVELS AIDING IN
INCREASING INSTABILITY SCATTERED CONVECTION IS EXPECTED.
PRECIPITABLE WATER VALUES WILL INCREASE. HAVE JUST OVER AN INCH
TODAY WITH AN INCREASE TO AROUND 1.5 INCHES FOR WEDNESDAY AND 1.75
INCHES UP TO POSSIBLY 2 INCHES ACROSS PORTIONS OF THE AREA FOR
THURSDAY. TIMING OF SHORT WAVES VARIES A BIT MODEL TO MODEL BUT THE
AFTERNOON INTO EARLY EVENING HOURS MOST FAVORABLE WITH DAYTIME
HEATING. HAD WAVE PASS TO OUR NORTH THIS MORNING TRIGGERING A ROUND
OF CONVECTION WHICH CLIPPED THE NORTHWEST CORNER OF THE FORECAST
AREA...THE WESTERN ADIRONDACKS. ANOTHER SHORT WAVE THIS EVENING PLUS
HAVE LAKE BOUNDARY HELPING THINGS AND ANOTHER WEDNESDAY. MORE
SUBSTANTIAL TROF WILL APPROACH ON THURSDAY. OVERALL NO BIG CHANGES
TO FORECAST...ALREADY HAD VERY WARM/HOT AND HUMID WEATHER WITH
CHANCE POPS IN THE FORECAST.
&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...LARGE SCALE PATTERN FOR THE
PERIOD...TROUGH AMPLIFYING IN THE NORTHWEST WHICH SHOULD FLATTEN OUT
BY END OF PERIOD...RIDGING ACROSS THE COUNTRYS MID SECTION WITH A
SHALLOW TROUGH OVER THE NORTHEAST. MODEL TRENDS CONTINUE TO SAG
FRONTAL BOUNDARY ACROSS THE GREAT LAKES REGION AND THE NORTHEAST
LATE IN THE WEEK AND OVER THE WEEKEND...BUT AT BIT SLOWER OF A PACE.
EXACT TIMING AND POSITION OF FRONT IS DIFFICULT IN MEDIUM RANGE. AT
THIS TIME...IT APPEARS THE FRONTAL BOUNDARY SHOULD MAKE INTO THROUGH
THE NEW YORK METRO AREA LATE SUNDAY BEFORE STALLING JUST TO THE
SOUTH EARLY NEXT WEEK. THE BOUNDARY WILL BE FOCUS FOR CONVECTION.
SUMMER HEAT AND HUMIDITY AHEAD OF BOUNDARY...WITH CONDITIONS COOLING
TO SEASONABLE LEVELS WITH ITS PASSAGE.
&&

.AVIATION /THROUGH 18Z WEDNESDAY/...VFR CONDITIONS WILL PREDOMINATE
INTO THE LATE NIGHT HOURS WITH SOME MVFR/IFR IN ISOLATED
THUNDERSTORMS THIS AFTERNOON. A MESO CONVECTIVE SYSTEM MOVING INTO
WESTERN NEW YORK MAY AFFECT THE REGION THIS EVENING BUT IT IS LIKELY
TO WEAKEN AFTER THE SUN GOES DOWN. AFTER MIDNIGHT VISIBILITY WILL
BEGIN TO DETERIORATE TO MVFR IN MANY AREAS WITH POCKETS OF IFR DUE
TO FOG. THE FOG WILL BURN OFF AN HOUR OR TWO AFTER SUNRISE. HAZE IS
LIKELY ON WEDNESDAY BUT FOR THE MOST PART VISIBILITY SHOULD REMAIN 6
MILES OR BETTER. WINDS WILL BE SOUTH 5 TO 10 KNOTS THIS AFTER
NOON...BECOME NEARLY CALM TONIGHT...AND BE LIGHT FROM THE SOUTH
WEDNESDAY.
&&

.HYDROLOGY...RIVERS AND STREAMS ARE STILL ABOVE NORMAL FOR THIS TIME
OF THE YEAR BUT ARE FAIRLY LOW. THE HUDSON IS ALMOST A FOOT ABOVE
NORMAL BETWEEN HADLEY AND THE ALBANY AREA DUE TO WET CONDITIONS IN
THE ADIRONDACKS AND AN UNUSUALLY HIGH RELEASE FROM GREAT SACANDAGA
LAKE. LEVELS OF THE MOHAWK RIVER WILL PRETTY MUCH BE BACK TO
NORMAL...EXCEPT FOR THE SECTION BETWEEN LOCKS 9 AND 11 WHERE THE
WATER LEVEL IS LOW FOR CONSTRUCTION WORK. WE ARE NOT LOOKING FOR
WIDESPREAD HEAVY RAIN BUT LOCALLY HEAVY RAINFALL IS POSSIBLE IN
AFTERNOON AND EVENING THUNDERSTORMS. FLOODING OF RIVERS AND LARGER
STREAMS IS NOT EXPECTED BUT HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE
MINOR FLOODING OF SMALLER STREAMS AND LOW LYING AREAS AND IS LIKELY
TO CAUSE PONDING OF WATER ON ROADWAYS.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Jul 25, 4:53 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT TUE JUL 25 2006

NYZ032-033-038-039-042-082-261100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN WARREN-NORTHERN FULTON-
453 PM EDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
THE WESTERN MOHAWK VALLEY.

.DAY ONE...REST OF TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. A FEW STORMS
WILL BE STRONG AND MAY EVEN BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS. THE STORMS WILL MOVE EASTERLY AT AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ001-025-NYZ040-041-043-047>054-058>061-063>066-083-
084-VTZ013>015-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
453 PM EDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER HUDSON VALLEY
INCLUDING THE CAPITAL DISTRICT...EASTERN MOHAWK VALLEY...EASTERN
CATSKILLS....MID HUDSON VALLEY...BERKSHIRES...LITCHFIELD COUNTY
CONNECTICUT AND SOUTHERN VERMONT.

.DAY ONE...REST OF TODAY AND TONIGHT...
WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING. THE STORMS WILL MOVE EASTERLY AT AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE
EXPECTED WEDNESDAY THROUGH SATURDAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 25, 5:55 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT TUE JUL 25 2006

NYZ033-041-082-252230-
HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN FULTON NY-
555 PM EDT TUE JUL 25 2006

...A STRONG THUNDERSTORM IN HAMILTON...SARATOGA AND FULTON
COUNTIES...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH  THIS
STORM WAS LOCATED 10 MILES NORTHWEST OF CRANBERRY CREEK...OR ABOUT 12
MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
CRANBERRY CREEK BY 610 PM EDT
NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 615 PM EDT
EDINBURG BY 625 PM EDT
7 MILES SOUTH OF DAY CENTER BY 630 PM EDT

SNYDER
Special weather statement, Jul 25, 6:04 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
604 PM EDT TUE JUL 25 2006

NYZ038-039-082-252230-
SOUTHERN HERKIMER NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
604 PM EDT TUE JUL 25 2006

...A STRONG THUNDERSTORM IN HERKIMER AND FULTON COUNTIES...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH  THIS
STORM WAS LOCATED NEAR DOLGEVILLE...OR ABOUT 7 MILES NORTHEAST OF
LITTLE FALLS...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
STRATFORD BY 615 PM EDT
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 630 PM EDT

SNYDER
Local storm report, Jul 25, 6:23 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 W EMMONSBURG          43.15N 74.75W
07/25/2006                   HERKIMER           NY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ALONG ROUTE 29A NEAR RED
            SCHOOL HOUSE ROAD. ALSO PEA SIZE HAIL.

&&
Special weather statement, Jul 25, 6:31 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
631 PM EDT TUE JUL 25 2006

NYZ042-043-252300-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
631 PM EDT TUE JUL 25 2006

...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH  THIS
STORM WAS LOCATED 6 MILES NORTH OF BOLTON LANDING...OR ABOUT 11 MILES
NORTHEAST OF WARRENSBURG...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
HULETTS LANDING BY 640 PM EDT
HAGUE BY 645 PM EDT

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OF
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

SNYDER
Local storm report, Jul 25, 6:37 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 W EMMONSBURG          43.15N 74.73W
07/25/2006                   HERKIMER           NY   EMERGENCY MNGR

            3 TREES DOWN IN CEMETERY ON EMMONSBURGS ROAD.

&&
Local storm report, Jul 25, 6:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
650 PM EDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     SALISBURY               43.14N 74.79W
07/25/2006                   HERKIMER           NY   LAW ENFORCEMENT

            TREES DOWN

&&

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:21 PM EDTSevere Thunderstorm WarningALYHerkimer54 min
Jul 25, 6:12 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer63 min
Jul 25, 7:15 PM EDTFlash Flood WarningALYHerkimer3 hr
Jul 25, 7:44 PM EDTSevere Thunderstorm WarningALYHerkimer61 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.